Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Increase in sgpt level. On taking gempid, triglycerides lowered. Done lap chole due to cholesterol stones in gall bladder. Reason for sgpt raise?

hi, my sgpt level has increased from 54 to 62 and is now 74, all within last 7-8 months. i was started on gempid 600mg 1/2 a tablet about 10 months back. but my dr has also advised me to get an ultrasound of liver along with hepatitis b and c tests. why? i thought my raised sgpt is due to gempid. does gempid increase the sgpt or not? why than the other tests? also have to mention my triglycerides were 500. now it is down to 280 after starting gempid. had a lap chole done 3 years back ... cause was cholesterol stones in gall badder. what is the cause of my raised sgpt?
Asked On : Fri, 12 Apr 2013
Answers:  2 Views:  717
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
After going through your history,you have deranged Lipid profile in the form of high tRiglyceride level as there is history of Cholecystectomy.
Your TG level was only 500 mg al be it desirable is 150 mg but this level of TG requires diet changes and life style modifications many times fats are restricted but high carbohydrate and high calories diet may be responsible for it, please take care of diet with the help of Dietitian taking balanced and low calories diet with unsaturated fats up to 30% calories of total calories.
If you are overweight then with exercise lose weight and if there is smoking and Alcohol is there please stop both.
Drug therapy with Fibrate therapy is not recommended at this level without involvement of Pancreas.
Mild elevation of liver enzymes may be due to many causes like Fatty liver,drugs, ,Alcohol,.
You can repeat test after 1 month.
Please discuss with your treating Physician and after stopping the drug and taking care of life style after 2 months repeat Lipid Profile.
Please Take care
Good Luck.
Answered: Sat, 13 Apr 2013
I find this answer helpful
Internal Medicine Specialist Dr. Pankaj Malhan's  Response
All these cholesterol and triglyceride lowering drugs can transiently increase the liver enzymes although it is more marked with statins but can happen with your drug gemfibrozil.
only way of knowing it is to stop the drug and recheck the levels in 6 to 8 Weeks ,ofCourse it Should be done with the advise of your doctor.
Answered: Fri, 12 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor